Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Developed hard and dry patch in centre of palm. Painful to touch. What it could be?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Hi, I have developed a very hard dry patch in the centre of my right palm, it occasionally cracks, which is painful and a little bit itchy. I have had it for over 3 months now, I have been continuously using all sorts of nourishing creams, but nothing helps. Any idea what it might be? Many thanks for your help, Irina
Posted Thu, 23 Aug 2012 in Skin Hair and Nails
Answered by Dr. Shanthi.E 2 hours later

Thanks for posting your query and uploading the image. I have taken a good look at it.

It seems like a superficial fungal skin infection in your right palm, probably a Tinea infection.

Please consider applying Clotrimazole (Lotrimin) ointment to the affected areas twice daily for 2 weeks and look for improvement. It should get better with this. The ointment is available over the counter in UK.

It is better not to use steroid based cream as it may worsen the lesion initially.

Please do write back for further discussion on this.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor